Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 99, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 23, 2016, 7:04 PM CDT for Barton County, Missouri; Crawford County, Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 23, 2016, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, KS, Barton County, MO
The radar
The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:26 PM CDT | TSTM WND DMG | 5 S Frontenac, KS | PUBLIC REPORTED LARGE TREE LIMB DOWN AT PITTSBURG STATE UNIVERSITY VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 23, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4019 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
571
WUUS53 KSGF 240004
SVRSGF
KSC037-MOC011-240045-
/O.NEW.KSGF.SV.W.0099.160624T0004Z-160624T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CRAWFORD COUNTY IN SOUTHEASTERN KANSAS...
BARTON COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 745 PM CDT
* AT 702 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED FROM PITTSBURG
KANSAS TO LIBERAL...MOVING EAST AT 5 MPH. THESE STORMS HAVE A
HISTORY OF PRODUCING WIND DAMAGE IN PITTSBURG
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PITTSBURG... PRAIRIE STATE PARK...
LAMAR... FRONTENAC...
GIRARD... GOLDEN CITY...
LIBERAL... CHEROKEE...
MULBERRY... CHICOPEE...
NASHVILLE... MINDENMINES...
FRANKLIN... LAMAR HEIGHTS...
IRWIN... BURGESS...
MILFORD... KENOMA...
BOSTON... VERDELLA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3752 9486 3753 9462 3764 9461 3764 9408
3735 9408 3736 9461 3734 9462 3734 9486
TIME...MOT...LOC 0002Z 255DEG 6KT 3753 9446
HAIL...<.75IN
WIND...60MPH
$$
BURCHFIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:04 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 23, 6:04 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Springfield MO
604 PM CDT THU JUN 23 2016
.SHORT TERM...(This evening through Friday)
Issued at 251 PM CDT Thu Jun 23 2016
In the near term the main concern is thunderstorm development. A
sfc wind shift/weak cold front has moved south into southeast KS
and southern MO while a weak upper level vort/mcv is tracking
slowly east into southeast KS. While some high resolution models
have been too aggressively breaking out storms, the general
consensus still seems to look good to develop scattered storms
late this afternoon in the convergence of the frontal zone.
MLCAPEs of around 3000 j/kg should support robust updrafts into
this evening. Vertical shear of 15-20kt will support pulse storms
and some multicell clusters with damaging straight line winds and
one inch hail the main expected hazards.
A severe tstm watch has been issued for our se KS counties where
lift is expected to be somewhat enhanced by the approaching
mcv/vort max.
The convection with the remnant vort max will continue to some
degree into the overnight hours and into Fri. Will have to watch
for the potential for localized flash flooding as the vort max
moves in with higher moisture content/precipitable water values.
No plans for any further heat advisories with clouds and ongoing
rain/tstms expected for many areas on Fri.
.LONG TERM...(Friday Night through Thursday)
Issued at 251 PM CDT Thu Jun 23 2016
Rising mid level heights and very warm sfc temperatures are
expected Saturday with mainly diurnally driven pulse storms still
possible but with more limited coverage. The tail and of a
vigorous shortwave moving across the north central tier of the
U.S. and southern Canada will force another front south, reaching
IA/nw MO/KS by early Sunday. This front looks to stall and weaken
Sunday so it looks like organized convection will stay off to our
north with fairly warm midlevel temperatures remaining in place
over our area. Still we will have some limited possibility for
isolated convection.
The overall pattern is still expected to transition over the CONUS
next week with an upper ridge retrograding/building out west
allowing gradually cooler sfc air to move into our area. With a
sfc front expected off to our southwest and south, we may see
mesoscale convective complexes occasionally move from the Plains
into the Ozarks region, particularly Wed/Thu as impulses ride
southeast on the east side of the upper ridge. Will maintain rain
chances for much of this period with cooler temperatures.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 559 PM CDT Thu Jun 23 2016
An mcv over KS and a surface front across the CWA were sparking
some afternoon/early evening convection across the area. Will
likley see this continue as the mcv tracks east into the area. For
now will go with vcts wording for the TAFS for the first several
hours this evening at SGF/JLN. May have to increase probability if
convection associated with mcv out west holds together during the
evening. Will go with VFR conditions, but if a thunderstorm does
occur onsite, will drop briefly into MVFR/IFR.
&&
.SGF Watches/Warnings/Advisories...
MO...Heat Advisory until 9 PM CDT this evening for MOZ088-093-095>098-
101>106.
KS...Heat Advisory until 9 PM CDT this evening for KSZ101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...LindenbergHazardous weather outlook, Jun 23, 4:13 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 413 PM CDT THU JUN 23 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-242115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 413 PM CDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDEX VALUES OF 102 TO AROUND 107 DEGREES WILL OCCUR ACROSS SOUTHERN MISSOURI THIS AFTERNOON. HEAT INDEX VALUES ACROSS CENTRAL MISSOURI WILL RANGE FROM 96 YO 103 DEGREES. A WEAK FRONT WILL MOVE SOUTH INTO THE AREA THIS AFTERNOON AND WILL HELP FOCUS SCATTERED THUNDERSTORMS OVER SOUTHEAST KANSAS INTO CENTRAL AND SOUTHERN MISSOURI FROM LATER THIS AFTERNOON INTO THIS EVENING. LOCALLY HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 50 TO 60 MPH WILL BE THE PRIMARY POTENTIAL HAZARDS WITH THESE STORMS. ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE WITH A FEW STORMS. A LOCALIZED FLASH FLOODING THREAT WILL ALSO BE POSSIBLE OVER AREAS THAT SEE MULTIPLE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODIC CHANCES FOR THUNDERSTORMS WILL OCCUR INTO NEXT WEEK. AFTERNOON HEAT INDEX VALUES REACHING UP TO AROUND 100 DEGREES WILL BE POSSIBLE ON A DAILY BASIS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR SOUTHEAST KANSAS AND WESTERN MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Jun 23, 6:06 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 606 PM CDT THU JUN 23 2016 MOZ090-095-232345- CHRISTIAN MO-GREENE MO- 606 PM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHRISTIAN AND SOUTHEASTERN GREENE COUNTIES UNTIL 645 PM CDT... AT 604 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS FROM NIXA INTO SOUTHEAST GREENE COUNTY...MOVING EAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... SPRINGFIELD... NIXA... OZARK... BATTLEFIELD... ROGERSVILLE... FREMONT HILLS... GALLOWAY... TURNERS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3702 9337 3715 9341 3727 9306 3706 9306 TIME...MOT...LOC 2304Z 255DEG 6KT 3708 9333 BURCHFIELD
Local storm report, Jun 23, 6:15 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG PITTSBURG 37.41N 94.70W
06/23/2016 CRAWFORD KS LAW ENFORCEMENT
TWO TELEPHONE POLES WERE REPORTED DOWNED IN THE PITTSBURG
AREA.
&&
WISESpecial weather statement, Jun 23, 6:49 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 PM CDT THU JUN 23 2016 MOZ106-240030- OREGON MO- 649 PM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OREGON COUNTY UNTIL 730 PM CDT... AT 648 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALTON...OR 12 MILES NORTH OF THAYER...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... ALTON... COUCH... LAT...LON 3664 9159 3677 9154 3672 9127 3656 9136 TIME...MOT...LOC 2348Z 281DEG 9KT 3671 9148 WISE
Local storm report, Jun 23, 6:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 3 SW FRONTENAC 37.43N 94.72W
06/23/2016 CRAWFORD KS FIRE DEPT/RESCUE
LARGE TREE IN ROAD 1/4 MILE NORTH OF 20TH AND 210 AVE.
&&
AFOSCATOLocal storm report, Jun 23, 6:57 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG 5 WSW FRONTENAC 37.43N 94.77W
06/23/2016 CRAWFORD KS FIRE DEPT/RESCUE
TREE DOWN ON 560TH 1/2 MILE WEST OF PITTSBURGH. BLOCKING
ROADWAY.
&&
AFOSCATOSpecial weather statement, Jun 23, 7:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 704 PM CDT THU JUN 23 2016 MOZ091-240045- WEBSTER MO- 704 PM CDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER COUNTY UNTIL 745 PM CDT... AT 704 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORDLAND...OR 8 MILES SOUTHEAST OF STRAFFORD...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... ROGERSVILLE... FORDLAND... DIGGINS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHWESTERN MISSOURI. LAT...LON 3709 9306 3724 9306 3727 9282 3709 9283 TIME...MOT...LOC 0004Z 265DEG 10KT 3719 9300 WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:04 PM CDT | Special Weather Statement | SGF | Webster | 41 min |
| Jun 23, 7:13 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Jun 23, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 35 min |
| Jun 23, 7:34 PM CDT | Special Weather Statement | SGF | Greene | 41 min |
| Jun 23, 7:41 PM CDT | Areal Flood Advisory | SGF | Christian, Greene | 4 hr |
| Jun 23, 7:47 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 24 min |
| Jun 23, 8:17 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 24 min |
| Jun 23, 8:38 PM CDT | Special Weather Statement | SGF | Polk | 52 min |
| Jun 23, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 30 min |
| Jun 23, 9:02 PM CDT | Special Weather Statement | SGF | Dallas, Laclede | 43 min |
| Jun 23, 9:10 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 36 min |
| Jun 23, 9:18 PM CDT | Areal Flood Advisory | SGF | Greene, Polk | 6 hr |
| Jun 23, 9:32 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Texas, Wright | 6 hr |
| Jun 23, 9:53 PM CDT | Special Weather Statement | SGF | Howell, Texas | 52 min |
| Jun 23, 10:23 PM CDT | Special Weather Statement | SGF | Shannon | 52 min |
| Jun 23, 10:28 PM CDT | Special Weather Statement | SGF | Ozark | 47 min |
| Jun 24, 2:45 AM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.